Trusted Help Available 24/7
800-736-5356
Privacy
Guaranteed

Ten Signs It’s a Cocaine Overdose

Cocaine overdoses can occur in an instant. One minute the person may be having a good time, experiencing their high, and the next minute, they could be overdosing. Addicts often seek the quickest high and many have turned to injecting the drug. This route of use is considered the most dangerous because it immediately enters blood stream and since cocaine is a stimulant that affects the central nervous system and the heart, it can cause seizures, heart attacks, respiratory failures, kidney failure, hyperthermia, brain hemorrhaging, and strokes. Other high risks of cocaine overdose include consuming cocaine with other drugs or alcohol. More often than not, people who use cocaine also abuse other drugs and the combination can be quite deadly. Smoking crack is highly risky because the drug is quickly absorbed by the blood stream as soon as the smoke enters the lungs. Snorting cocaine powder can also be dangerous. Although a person may have done this many times before, and they think that they know the limit of the amounts they can use, an unintentional cocaine overdose can easily occur because this drug is not dose specific. The purity of the cocaine and the chemical makeup of this drug changes from batch to batch and until it is consumed, the individual has no way of knowing how it will affect them. According to the Center for Disease Control, there were more than 482,000 cocaine related emergency room visits in 2008 and at least 4,183 cocaine overdose deaths in 2010.

Recognizing cocaine overdose symptoms is important. Medical attention is necessary to determine the extent of the problem. Do not attempt to treat the individual with any other remedies. Fatalities and organ failures are more, likely to occur the longer a person suffering from cocaine overdose goes without treatment. There is no treatment for cocaine overdose, but medical professionals may be able to combat the effects and prevent fatality or further damage to the individual’s health.

Ten Signs it’s a Cocaine Overdose

Cocaine affects people in various physical and psychological ways and there are some conditions that could make an overdose more likely:

  • Using cocaine when it is hot can affect the body’s temperature and it causes it to become unregulated
  • Combining cocaine with prescription or other drugs such as alcohol
  • Using a form of cocaine with a higher purity percentage
  • Using cocaine that has tainted with toxic substances or mixed with other substances for fillers

There are many other conditions that could add to the risk of cocaine overdose, but it could happen in an instant and being able to recognize the common symptoms becomes all the more important. Many cocaine overdose signs infer that someone is suffering from a cardiovascular problem or a respiratory problem, but often, they are extremely uncomfortable physical or psychological reactions that someone experiences after cocaine use.

10 of the most common physical and psychological symptoms of cocaine overdose include:

cocaine overdose signs

Know the signs that someone has overdosed on cocaine so that you know to get help!

  1. Seizures
  2. Stroke
  3. Increased heart rate or cardiac arrhythmias
  4. Chest or head pains
  5. Difficulty breathing
  6. Unconsciousness
  7. Hallucinations
  8. Nausea or vomiting
  9. Increased body temperature or excess sweating
  10. Extreme anxiety, panic attacks, paranoia, and agitation

If you suspect that someone has been using cocaine and is experiencing these signs, they may be suffering from an overdose and emergency medical attention should be contacted for advice. The local emergency operators, (911), can give first aid advice and instructions regarding the necessity of going to a hospital.

Request a Call

Please fill out your phone number and one of our treatment specialist will call you shortly.

  • This field is for validation purposes and should be left unchanged.

Or Contact Us